Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 293, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2003, 4:48 PM CDT for Rusk County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 13, 2003, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
446
WUUS54 KSHV 132148
SVRSHV
TXC401-132230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT SUN JUL 13 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSK COUNTY IN NORTHEAST TEXAS
* UNTIL 530 PM CDT
* AT 448 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW LONDON...OR ABOUT 12
MILES NORTHWEST OF HENDERSON...MOVING SOUTHWEST AT 10 MPH.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 530 PM CDT.
LAT...LON 3236 9500 3237 9498 3237 9481 3235 9479
3231 9476 3211 9497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:40 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 13, 3:40 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT SUN JUL 13 2003 BAND OF STORMS MOVING SWD THROUGH THE UPPER NRLY FLOW AS BIG UPPER HIGH STILL SITS ACROSS THE FOUR CORNERS REGION OF THE U.S. THIS HIGH DOES NOT WANT TO GO ANYWHERE FOR AT LEAST 60HRS. MODELS SHOW ANOTHER DISTURBANCE COMING THROUGH THE FLOW. WILL HAVE HIGHEST POPS OVER E TX WHERE DISTURBANCE SHOWS UP THE BEST. HOWEVER...WILL LEAVE LOW POPS IN AREAWIDE. SRN AREAS COULD GET A LITTLE FEEDER BAND MOISTURE SHOWERS FROM T.S. CLAUDETTE MON/TUE AS SHE MOVES WWD ACROSS THE GULF WITH DAYTIME HEATING. FURTHER OUT IN THE EXTENDED THE UPPER HIGH BEGINS TO MOVE EWD OUT TO THE CENTRAL PLAINS BY 120HRS. THIS PUTS THE CWFA IN ERLY FLOW IN THE UPPER LEVEL BY FRI. TEMPERATURES REMAIN HOT AND STEAMY THROUGH THE PERIOD WITH LITTLE RELIEF EXCEPT WHERE SHOWERS OCCUR. .PRELIMINARY POINT TEMPS/POPS... SHV 75 94 75 95 / 20 20 10 20 MLU 73 93 73 94 / 20 20 10 20 TXK 76 93 75 97 / 20 30 10 10 TYR 76 95 75 97 / 20 30 10 10 LFK 73 95 73 95 / 30 20 20 20 .SHV...NONE. 20
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 4 hours 48 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A BOUNDARY ACROSS THE NORTHEAST SECTIONS OF THE REGION THIS AFTERNOON IN CONJUNCTION WITH AN UNSTABLE AND VERY WARM AIRMASS COULD IGNITE SOME ISOLATED SEVERE THUNDERSTORM ACTIVITY THOUGH THIS EVENING. DAMAGING WIND GUSTS AND SOME LARGE HAIL ARE POSSIBLE IN ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO SEVERE WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THROUGH TONIGHT. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:13 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 32 min |
| Jul 13, 2:53 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin | 37 min |
| Jul 13, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 31 min |
| Jul 13, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.